TITLE

PARTIAL GIGANTISM AND HEART BLOCK

AUTHOR(S)
Hutchinson, Richard G.; Bennett, Kenneth R.
PUB. DATE
March 1973
SOURCE
Angiology;Mar1973, Vol. 24 Issue 3, p191
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
An eighty-eight year old man with partial gigantism and heart block has been presented. Partial gigantism represents a rare and unfortunate disorder, the etiology of which remains obscure. In this condition, there is disproportionate enlargement of a portion of the body such as a digit, an arm or a leg. All patients with hemihypertrophy, whether partial or complete, should be observed for associated abnormalities including a variety of neoplasms. Also, potentially remediable etiologic factors including arteriovenous fistulae and lymphedema should be searched for. While many of these patients tend to develop an attitude of low personal esteem, this may often be averted by the cooperative efforts of the physician and the patient's family. Furthermore, appropriate orthopedic surgery may improve the function and cosmetic appearance of the involved body parts.
ACCESSION #
16358431

 

Related Articles

  • Idiopathic heart block: association with vitiligo, thyroid disease, pernicious anaemia, and diabetes mellitus. Fairfax, Andrew J.; Leatham, Aubrey // British Medical Journal;11/8/1975, Vol. 4 Issue 5992, p322 

    Examines the incidence of idiopathic heart block. Assessment on the etiology of heart block; Prevalence of thyroglobulin and thyroid microsomal and gastric parietal cell antibodies; Description of round-cell infiltration.

  • ANSWER TO ECG OF THE MONTH.  // British Journal of Cardiac Nursing;Jul2012, Vol. 7 Issue 7, p352 

    The article presents answers to questions based on the electrocardiogram (ECG) trace of a 78-year-old male admitted to hospital following dizziness and loss of consciousness after a car accident.

  • Heart block in mianserin hydrochloride overdose.  // British Medical Journal;11/5/1977, Vol. 2 Issue 6096, p1190 

    Examines the effect of mianserin hydrochloride on the conducting tissue of man in Great Britain. Reports on the case of heart block occurring after mianserin hydrochloride overdose; Reference of a patient admitted after taking mianserin hydrochloride; Efficiency of antidepressants.

  • BLOCK HF results support expansion of CRT devices into AV block population.  // Medical Device Daily;4/30/2013, Vol. 17 Issue 83, Special section p1 

    The article reports that the use of cardiac resynchronization therapy (CRT) devices into patients with atrioventricular (AV) block is supported by a Medtronic sponsored study titled "Biventricular versus Right Ventricular Pacing in Heart Failure Patients with Atrioventricular Block (BLOCK HF)."

  • Country cardiograms case 50. Helm, Charles // Canadian Journal of Rural Medicine;Spring2014, Vol. 19 Issue 2, p74 

    The article presents the answer to a question regarding the cardiography results of an 84-year-old man who was brought to the emergency department in a remote community in British Columbia with a history of episodes of dizziness.

  • Overdose: New rules for an old problem. Honan, Michael P.; Stankeviciute, Nijole // Patient Care;8/15/1995, Vol. 29 Issue 13, p176 

    Presents the case of a 36-year-old woman who was admitted to a small community hospital after ingesting 30 sustained-release verapamil hydrochloride tablets in a suicide attempt. Third-degree atrioventricular block as a complication; Delayed and prolonged toxicity; Cardiac toxicities; Management...

  • Impact of in utero environment on the offspring of lupus patients. Tincani, A.; Danieli, E.; Nuzzo, M.; Scarsi, M.; Motta, M.; Cimaz, R.; Lojacono, A.; Nacinovich, R.; Taddei, F.; Doria, A.; Brucato, A.; Meroni, P. // Lupus;2006, Vol. 15 Issue 11, p801 

    The number of patients affected by systemic lupus erythematosus (SLE) that decide to have children has greatly increased probably because of recent improvements in the diagnosis and management of the disease. This has stimulated our interest in defining the outcome of children, focusing both on...

  • A Rare Case of Hypoplastic Left Heart Syndrome and Scimitar Syndrome: Value of Neonatal Cardiac Magnetic Resonance Imaging. Co-Vu, Jennifer G.; Kirkpatrick, Edward C.; Samyn, Margaret M. // Pediatric Cardiology;Jul2010, Vol. 31 Issue 5, p739 

    The article presents a case study of a three-day-old neonate born at 37 weeks gestation, who was detected with hypoplastic left heart syndrome (HLHS) and scimitar syndrome. It says that the neonate underwent cardiac magnetic resonance (CMR) imaging with magnetic resonance angiography (MRA),...

  • ECG of the month. Regan, Claire; Regan, Martin // British Journal of Cardiac Nursing;Apr2013, Vol. 8 Issue 4, p162 

    The article discusses the case study of a 88-year-old man who was admitted to the coronary care unit after trans-catheter aortic valve implant (TAVI) procedure. An photograph of the electrocardiography (ECG) of the concerned person is provided. A quiz concerning the case study is also presented...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics